Jump to content

Help


Recommended Posts

Now...I hae always as lways been very thin. Same weight for 20 years. But I have gained 10 lbs in 1 month. I am even eating less...but I have added baclofan and ativan to my meds everyday as I was having terrible tremors and spasms. I also take Zoloft but I hae taken it for a while and had no problem with weight gain before this....I love the new meds...I can stand without shaking and generally feel better. But I can't handle the extra weight and so fast.

Any ideas?

Erika

Link to post
Share on other sites
Now...I hae always as lways been very thin. Same weight for 20 years. But I have gained 10 lbs in 1 month. I am even eating less...but I have added baclofan and ativan to my meds everyday as I was having terrible tremors and spasms. I also take Zoloft but I hae taken it for a while and had no problem with weight gain before this....I love the new meds...I can stand without shaking and generally feel better. But I can't handle the extra weight and so fast.

Any ideas?

Erika

The thing that stands out to me?

I AM EATING EVEN LESS.

Make sure you're getting the amount of calories that you need and that your body requires.

For a while I gained up to thirty pounds and kept gaining and couldn't figure out why. I went to a nutrionist and she found out I was eating only about 850 calories a day, and burning off 300-450 of that! Because I was freaking out at the gain, I would eat less and less, and then I would gain more weight. Also, some days I wouldn't get to exercise or I would eat more, and I would go right into fat storage because I was in a starvation mode.

Make sure you are getting small meals or at least three meals a day with small snacks totaling no more than your daily allowance in calories a day. It should range between 1500-2000 a day depending on height, weight, and age. Mine's about 1800.

If you're feeling better, you're getting more exercise. You're wanting more food. You're eating less. It's a cycle. You're body's screaming, "Dear God, she's trying to KILL ME."

Link to post
Share on other sites

Please don't worry about it now. I always was thin and now I am normal...to me it feels fat. I also gained more than 10 lbs when I went on meds. Just focus on getting better. you can deal with the weight later. I struggle with this every day (none of my jeans fit) but just think about how sick you were and what is important.

When I think of the weight I have gained I try to remember that I am feeling a little better and I want to be a good mom- even if I am not a skinny one.

Illness takes so much from us. A year ago I was sure that I would be bald and my eyelashes were falling out. Today most of my hair is back and on Easter a woman came up to me and told me what pretty eyelashes I have.

My point is I know it ***** but try to focus on what is most important. You can deal with the weight later. Your body wil settle. I thought that I would just keep gaining and gaining but after 12-14lbs I stopped gaining. I just now and trying to cut back and lose some.

Don't be to hard on yourself. If you can get a few outfits in a larger size that look good on you. It helped me to get a few pants that were (yikes 10). I was a size 6 if not a 4.

Sorry you are dealing with this but chin up.... most Americans have weight issues so I don't think anyone notices our little gains!

Link to post
Share on other sites

I went from 102 lbs (my weight my entire adult life except when I was pregnant) to 125 in one year. No doctors would listen to me when I told them that I was eating less and gaining weight. I went to endocrinologist who did blood and urine tests and figured out that I was excreting a tremendous amount of calcium. She put me on hydrochlorothiazide (HCTZ). It took about a year and a half, but finally I got back down to my original weight. Now I can actually eat like I did prior to my weight gain and I am able to maintain my 102 lbs. I am still on the HCTZ.

Hope this helps

Bren

Link to post
Share on other sites
....I am still on the HCTZ....
seaboardbc, I am curious about this because I've wondered (and read in one obscure account) about a diuretic being used successfully amid conditions for which they are oft avoided. What is your style of dysautonomia, if I may ask?
Link to post
Share on other sites

Before POTS I weighed a consistent 117. Since POTS I've gotten up to 130 at one extreme and down to 105 at the other. It does suck.

Link to post
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...